DVT deep vein thrombosis forum

       Home    1

number of replies (2) - Page 1 of 1
Vitamin K after stopping warfarin?
Started by Nem
Posted: January 11, 2011 at 22:00
My Dr. is recommending I stop taking warfarin 3 months post calf DVT and shifting to daily aspirin. Has anyone gotten advice on continuing to watch vitamin K intake? Cause of the DVT might be estrogen therapy, which I've discontinued; there don't seem to be any other likely culprits. Did all the blood tests prior to starting heparin/warfin, they were negative. No surgery, injury or long plane trips.

I'm experiencing that same anxiety mentioned by others; hated going on this stuff, but now worry it may be a bit soon to go off it. Don't want to jinx myself if binging on spinach salads will up the chances of getting another DVT!

A big thank you to all here who have pointed out that those white TED stockings do NOT provide the compression you need to be up and about with a DVT! My doctor did not seem to be aware of this. They've made life more bearable.
19677
Re: Vitamin K after stopping warfarin?
Reply #1 by Judy
Posted: January 11, 2011 at 23:19
Hi Nem
I told my Haemotologist I was planning a bottle of red and a spinach salad for the day I stopped warfarin and she didn't bat an eyelid. I think the vitamin Ks are only a problem while on the warfarin as they interfear with that, rather than being a danger in themselves.
Its scary but I've been off since mid-october and my leg actually feels a lot better now. And had a lot of wine since then!!!
I was told the best prevention is to keep wearing the stockings, keep mobile and keep elevated when you can.
Good luck
19679
Re: Vitamin K after stopping warfarin?
Reply #2 by Barney
Posted: September 29, 2017 at 08:04
I took my last Warfarin tablet on April 8th this year. It is now September 29th, nearly six months later, and I'm still getting Warfarin after-effects ("side" effects), such as excessive intestinal gas, painful feet, numbness in my fingertips which often causes me to drop things, and spontaneous bruising to my left hand.

1 - How long can I expect these after-effects to continue? I was taking Warfarin for nearly two years.

2 - Would vitamin K help?


38995
   1
Reply to this topic    or     Start New Topic

Your Name:
Reply Subject: Re: Vitamin K after stopping warfarin?
Comments:
(You may enter up to 3001 characters)

characters left

Type the characters shown in the image for verification 2: